MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 CAPSURE; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 CAPSURE; STAPLE, IMPLANTABLE
Catalog Number 0113215
Medical Device Problem Code Unintended Ejection (1234)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during tapp procedure, when the surgeon was trying to fixate in the patient's abdomen when two fasteners deployed during the third attempt were not fixated and were fired in vitro.The procedure was completed with a new device.There was no patient injury.
 
Additional Manufacturer Narrative
As reported, the capsure device fired two fasteners during the third attempt.The subject device is said to be available however, at this time has not been returned.Based on the information provided and without having the sample to evaluate, no conclusion can be made.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
As reported, the capsure device fired two fasteners during the third attempt.The subject device is said to be available however, at this time has not been returned.Based on the information provided and without having the sample to evaluate, no conclusion can be made.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document the photo evaluation results and to update the lot number.The photo provided confirms a capsure fastener has been deployed into the peek cap of another fastener, in-vivo.Review of the photo confirms the reported event, however do not assist in determining a root cause.Based on the information provided and without having the sample to evaluate, no conclusion can be made.Updated fields: b4, d4 (corporate lot no, expiry date, udi no.), g3, g6, h2, h4, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
CAPSURE
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22576039
Report Number1213643-2025-00675
Device Sequence Number9700395
Product Code GDW
UDI-Device Identifier00801741094989
UDI-Public(01)00801741094989(11)240927(17)260828(10)HUJW1649
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142808
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2026
Device Catalogue Number0113215
Device Lot NumberHUJW1649
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer07/30/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown